Posted by smdd on December 6, 2000, at 9:01:52
In reply to Re: 4 Generations Confirmed-Update smd , posted by Brandon on December 4, 2000, at 1:02:39
Finally, I am back. I have lost touch for almost a week now due to the ISDN change I made. I missed all your posts so much.
I had to re-register, as I forgot all the info I had registered with orginally and lost all my bookmarks due to two reloads of software. Hence, I have added the 'd' to 'smd'. I am not real creative. ;-)
I have some good news to report.
My son has completed a slow withdrawal of depakote and had been depakote free for almost a week now. He is no longer crying daily and deeply depressed.
He is still suffering from anxiety, but very little. He is taking 5mg of Klonopin a day.
He is taking 30mg of Remeron a day and has been doing this for two weeks. I think it is taking a good hold and not giving him the same side effects as Paxil and Celexa.
He talked with his psych very honestly early this week. I believe the psych learned of my son's frustration with him via his S.W., as the relationship has changed somewhat. The psych seems to be a little more willing to listen to my son. He has even called our home a few times to check on him.
My son explained to his psych that he wants to try to withdrawal from Zyprexa. He feels that this medication is making him numb to the world. He cannot feel his emotions.
This is the part I am overdue on giving information on. His experience with Zyprexa.
As I mentioned above. He feels numb to the emotions he has. This is very frustrating to him. He feels out of touch with everything. He cannot process the emotion that comes with the situation. It causes him great confusion and in an effort to 'feel' this emotion, he becomes frustrated and anxious.
I have noticed his shaking for no reason. He is not cold and not extremely anxious when I notice this. He is taking the lowest dosage of Zyprexa. I feel that this was a side effect.
He had said before it slowed down his repetitive thoughts, but later said it didn't really have an effect. I am not sure what to give for information here.
I have noticed no other side effects and he has mentioned no others that he is aware of.
Now for detoxing from Zyprexa. He had just missed one dose and could feel something going on. What he explained seemed like a detox from Paxil, but he said it wasn't as bad as that. He felt a little nauseated, and dizzy. His vision felt strange. This was just last night. Again he has just missed his dose the night before.
He is weaning off of this by taking one dose every other day for a few days, then stopping completely. His psych is aware of this and cautioned him about a possible manic episode if he dose not take Zyprexa. My son wanted to take the chance.
Last night (missing one dose) he was hilarious. I have not had that much fun with him in a year. He was doing his character voices for cartoons like he used to and very happy. He could feel his emotions again and was thrilled about it.
I was a little nervous as I wondered if he was bordering on a manic episode. But I wonder if that is just my son, not depressed and feeling good for once. It is hard to tell.
I will keep you updated on his progress. I think everything is running computer/isp/isdn now. (knockin' on wood)
Now, this brings me to one last question. I know it is too early to tell but it seems to me that my second dx of atypical depression and not cyclothymia is fitting for him. If he does not have another episode..... what were called manic episodes, were they really? As these episodes are nothing like what I have read about. Could this be extreme excitement or a rush so to speak, causing manic behavior? I also might add that when he had these he was taking the herbal form of Ephedra on a daily basis. I asked him repeatedly not to do this, but he just would not listen.
I apologize for my running on in sentences here. I have so much to mention from the last week. I am not doing a very good job of outlining.
Hope to hear from you all soon and thanks so much for all the posts.
smd and son :-D